Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 179, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 26, 2017, 2:56 PM EDT for Columbia County, McDuffie County, Georgia. It was in force for 49 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2017, 2:56 PM EDT (18:56 UTC)
- Expired
- Jul 26, 2017, 3:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Columbia County, GA, McDuffie County, GA
The radar
The Columbia radar (KCAE), 121 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 3:31 PM EDT | TSTM WND DMG | 1 Wsw Martinez, GA | COLUMBIA COUNTY SHERIFF'S OFFICE REPORTED TREES DOWN BLOCKING THE ROADWAY ON STONINGTON DRIVE IN MARTINEZ GA. |
| Jul 26, 3:31 PM EDT | TSTM WND DMG | 1 Wsw Martinez, GA | COLUMBIA COUNTY SHERIFF'S OFFICE REPORTS TREES DOWN NEAR THE INTERSECTION OF WASHINGTON ROAD AND KROGER ROAD. |
| Jul 26, 3:32 PM EDT | TSTM WND DMG | 2 Ssw Martinez, GA | PUBLIC REPORTED MULTIPLE TREES DOWN ON FLOWING WELLS ROAD NORTH OF I-20. REPORT RELAYED THROUGH BROADCAST MEDIA PARTNERS. |
| Jul 26, 3:33 PM EDT | TSTM WND DMG | 1 Ene Grovetown, GA | COLUMBIA COUNTY SHERIFF'S OFFICE REPORTS TREES DOWN NEAR THE INTERSECTION OF MORRIS ROAD AND WRIGHTSBORO ROAD. |
| Jul 26, 3:33 PM EDT | TSTM WND DMG | 3 S Evans, GA | COLUMBIA COUNTY SHERIFF'S OFFICE REPORTS TREES DOWN ON POWERLINES ON GIBBS ROAD SOUTH. |
| Jul 26, 3:34 PM EDT | TSTM WND DMG | 2 Sw Evans, GA | COLUMBIA COUNTY SHERIFF'S OFFICE REPORTS TREES DOWN ON POWERLINES NEAR THE INTERSECTION OF AUTUMN TRAIL AND SUGARCREEK DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
178
WUUS52 KCAE 261856
SVRCAE
GAC073-189-261945-
/O.NEW.KCAE.SV.W.0179.170726T1856Z-170726T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
256 PM EDT WED JUL 26 2017
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Columbia County in east central Georgia...
McDuffie County in east central Georgia...
* Until 345 PM EDT
* At 256 PM EDT, a severe thunderstorm was located near Evans, moving
west at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Grovetown, Evans, Thomson, Martinez, Harlem and Dearing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3364 8252 3366 8251 3364 8246 3365 8245
3368 8236 3369 8235 3370 8230 3368 8227
3369 8224 3368 8221 3363 8220 3361 8216
3350 8209 3331 8237 3331 8239 3334 8245
3362 8263
TIME...MOT...LOC 1856Z 069DEG 8KT 3357 8222
HAIL...1.00IN
WIND...60MPH
$$
fwa3 follow-up statements
248
WWUS52 KCAE 261916
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
316 PM EDT WED JUL 26 2017
GAC073-189-261945-
/O.CON.KCAE.SV.W.0179.000000T0000Z-170726T1945Z/
Columbia GA-McDuffie GA-
316 PM EDT WED JUL 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR COLUMBIA AND MCDUFFIE COUNTIES...
At 316 PM EDT, a severe thunderstorm was located 7 miles west of
Evans, moving west at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Grovetown, Evans, Thomson, Martinez, Harlem and Dearing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3364 8252 3366 8251 3364 8246 3365 8245
3368 8236 3369 8235 3370 8230 3363 8220
3361 8216 3350 8209 3331 8237 3331 8239
3334 8245 3362 8263
TIME...MOT...LOC 1916Z 069DEG 8KT 3355 8227
HAIL...0.75IN
WIND...60MPH
$$
fwa162
WWUS52 KCAE 261929
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
329 PM EDT WED JUL 26 2017
GAC073-189-261945-
/O.CON.KCAE.SV.W.0179.000000T0000Z-170726T1945Z/
Columbia GA-McDuffie GA-
329 PM EDT WED JUL 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CENTRAL COLUMBIA AND SOUTHEASTERN MCDUFFIE COUNTIES...
At 329 PM EDT, severe thunderstorms were located along a line
extending from Evans to 7 miles northeast of Thomson, moving
southwest at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Grovetown, Evans, Martinez, Harlem and Dearing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3355 8240 3361 8216 3350 8209 3331 8237
3331 8239 3334 8245 3352 8247
TIME...MOT...LOC 1929Z 042DEG 7KT 3350 8213 3351 8239
HAIL...0.75IN
WIND...60MPH
$$
fwa178
WWUS52 KCAE 261944
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
344 PM EDT WED JUL 26 2017
GAC073-189-261954-
/O.EXP.KCAE.SV.W.0179.000000T0000Z-170726T1945Z/
Columbia GA-McDuffie GA-
344 PM EDT WED JUL 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLUMBIA AND
SOUTHEASTERN MCDUFFIE COUNTIES WILL EXPIRE AT 345 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with these thunderstorms.
LAT...LON 3355 8240 3361 8216 3350 8209 3331 8237
3331 8239 3334 8245 3352 8247
TIME...MOT...LOC 1944Z 069DEG 8KT 3349 8216 3350 8242
$$
fwaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:51 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 26, 2:51 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Columbia SC 251 PM EDT Wed Jul 26 2017 .SYNOPSIS... A weak front over the Midlands will dissipate by tonight. High pressure will briefly build over the area on Thursday. A pre- frontal trough will shift over the area Friday, followed by a stronger cold front from the northwest Friday night and Saturday. Cooler and drier conditions are then expected into early next week as high pressure builds over the region. && .NEAR TERM /THROUGH TONIGHT/... Upper trough over the region with embedded disturbance over SE GA, shifting SE. Surface back door boundary currently pushing SW through central SC, towards the CSRA and southern Midlands. Latest SPC mesoanalysis indicating moisture gradient over the region with precipitable water (PW) values ranging from 1.5 inches NE forecast area (FA) to 2 inches SW FA. Low level convergence along the surface boundary, with enhanced instability and moisture closer to the upper disturbance favors highest POPs CSRA and southern Midlands this afternoon. Due to high PW values, locally heavy rain possible over that area. Will expect convection to dissipate this evening with loss of heating. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Thursday and Thursday night...Upper level ridging will briefly nose into the area from the west, while surface high pressure builds in from off the NC coast. Onshore flow could advect some moisture into the eastern Midlands and parts of the CSRA and will indicate isolated showers/thunderstorms in those areas, but overall weak subsidence and limited moisture should result in rain-free conditions across much of the area. Temperatures should warm to highs in the lower 90s, with nighttime lows remaining mild in the lower to mid 70s. Friday and Friday night...a short wave trough and associated weak pre-frontal surface trough will shift into the area on Friday. Convection is expected to develop during the day in a moderately unstable atmosphere, aided by low-level convergence along the surface trough and forcing for ascent from the approaching short wave energy aloft. Expect coverage to range from numerous across the northern Midlands, to scattered elsewhere. Conditions appear favorable for a few of the thunderstorms to become severe, mainly capable of producing damaging wind gusts. The potential for numerous showers and thunderstorms will continue into Friday night in advance of a strong cold front approaching from the northwest. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Models differ a bit in timing, but a strong cold front appears to drop southeast across the area on Saturday. Abundant moisture and sufficient instability will support a good coverage of showers and thunderstorms over most of the area in the morning, with coverage diminishing from the northwest in the afternoon and early evening. Depending on the timing of the front, a few severe thunderstorms could occur. Much cooler and drier conditions will prevail Sunday through Tuesday as surface high pressure builds into the region from the north. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... Upper trough over the region with embedded disturbance over SE GA, shifting SE. Surface back door frontal boundary currently pushing SW through central SC, towards the CSRA and southern Midlands. Lower cloudiness with MVFR CIGs just behind the boundary appear will affect CAE/CUB in the near term and is expected to dissipate or lift to VFR bases early this Main focus will be on thunderstorm potential along the surface boundary, with expectations of good chances of shower and thunderstorms for DNL/AGS, and possibly OGB, this afternoon. Will expect convection to dissipate this evening with loss of heating. Low level moisture and a weak SE low level flow could promote some fog/stratus late tonight. EXTENDED AVIATION OUTLOOK...VFR conditions appear to prevail Thursday, then flight restrictions will be possible in scattered-numerous showers and thunderstorms Friday into Saturday as a cold front moves through. Drier conditions then expected into early next week. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jul 26, 9:51 AM EDT, 5 hours 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Columbia SC 951 AM EDT Wed Jul 26 2017 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-271400- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 951 AM EDT Wed Jul 26 2017 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and Tonight. Due to high atmospheric moisture content, thunderstorms could produce locally heavy rainfall mainly over the Central Savannah River Area and southern Midlands. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of showers and thunderstorms on Thursday, and isolated severe storms are possible. On Friday and Friday night, a strong cold front will bring a better chance for storms and a slight risk of severe weather. There is potential for widespread damaging winds in the afternoon or evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Friday.
In the hours before
Special weather statement, Jul 26, 2:33 PM EDT, 23 minutes before
Special Weather Statement National Weather Service Columbia SC 233 PM EDT WED JUL 26 2017 SCZ030-261900- Aiken- 233 PM EDT WED JUL 26 2017 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL AIKEN COUNTY... At 233 PM EDT, a strong thunderstorm was located 10 miles northeast of Aiken, moving southwest at 10 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Aiken and New Ellenton. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3377 8159 3363 8146 3344 8165 3364 8186 TIME...MOT...LOC 1833Z 049DEG 9KT 3366 8160
Special weather statement, Jul 26, 2:52 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Columbia SC
252 PM EDT WED JUL 26 2017
GAZ064-261915-
Columbia-
252 PM EDT WED JUL 26 2017
...A STRONG THUNDERSTORM WILL AFFECT COLUMBIA COUNTY...
At 252 PM EDT, a strong thunderstorm was located near Evans, moving
west at 10 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Grovetown, Evans, Martinez and Harlem.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3367 8239 3369 8222 3367 8220 3363 8220
3361 8217 3361 8216 3359 8213 3360 8211
3354 8206 3339 8230 3366 8240
TIME...MOT...LOC 1852Z 069DEG 8KT 3360 8218
fwaThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:52 PM EDT | Special Weather Statement | CAE | Columbia | 23 min |
| Jul 26, 3:12 PM EDT | Severe Thunderstorm Warning | CAE | Richmond | 48 min |
| Jul 26, 3:43 PM EDT | Areal Flood Advisory | CAE | Columbia, McDuffie, Richmond | 2 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.